MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-723RNAH
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 08/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that after a knee surgery they experienced a high blood glucose level of 444 mg/dl and that the insulin pump also alarmed motor error twice.Troubleshooting for high blood glucose was performed.The customer treated with injections and was also hospitalized.Customer's blood glucose value was 527 mg/dl at the time of the call.The customer was hospitalized on (b)(6) 2017 at 12:00 p.M.With the blood glucose of 444 mg/dl.The customer was wearing the insulin pump during hospitalization.The drive support cap appeared normal.The customer declined further high blood glucose troubleshooting, so motor error troubleshooting was performed.The customer stated that the drive support cap appeared normal.The customer stated that the insulin pump was exposed to magnetic resonance imaging due to being told that it was okay to wear it during the procedure.The customer was able to complete pump rewind.The customer was advised that the insulin pump needed to be replaced and was advised to discontinue use of the insulin pump and to revert to the backup plan.The customer also mentioned receiving battery out limit alarm and troubleshooting found that it was normal behavior due to the battery being out of the insulin pump greater than allowed.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
The insulin pump was received with motor error alarm during basic occlusion test and unable to prime at 4.0 lbs during prime test due to faulty force sensor resistor.Unable to perform occlusion test due to motor error alarm.Motor passed motor test.Unit passed displacement test, rewind and excessive no delivery test.Drive support disk was inspected and no anomaly was noted.Unit was received with normal operating currents and no unexpected off no power alarm, low battery alarm or battery out limit alarm noted.Pump was received with missing end cap sticker, minor scratched lcd window, cracked battery tube threads, cracked belt clip slot at battery tube threads area and cracked reservoir tube lip.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAH
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key6869150
Report Number2032227-2017-48542
Device Sequence Number661701
Product Code OYC
UDI-Device Identifier00613994904416
UDI-Public(01)00613994904416
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-723RNAH
Device Catalogue NumberMMT-723RNAH
Device Lot NumberA000248627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Initial Date Received by Manufacturer 09/02/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient Weight245